I have found nothing to say it would creat a problem. the dr just wants to give me other meds to counteract what the synthroid is doing, so what will happen if i just quit? The nurse told me to look up for myself what would happen and so far i have found nothing that will tell me what will happen if I stop taking synthroid altogether. i take 125mg per day
What would happen if I quit taking synthroid altogether?
- 15 Nov 2010 by Anonymous
15 Nov 2010
They thyroid is one of 2 major glands that run all the other endocrine glands in the body. If you want to find out what can happen, look up over active thyroid, ( hyperthyroidism) or under active thyroid (hypothyroidism), that is what you will have to look up. The other major gland is the Pituitary Gland but other glands that control most of the functioning in your body are the Pineal gland, the hippocampus both in the brain, the pancreas, the gonads or ovaries depending on whether you are male or femaile, and the adrenal gland, I am sure I didn't list all of them. You will probably start having problems with something right away if you just stop this medication. If you do not like they way you are being treated by this doctor and actually the nurse ( and I wouldn't blame you from what you just described, neither is doing you any favors) please seek out an endocrinologist for treatment.
The generic thyroid drugs are not favorites of Pharmacists or Doctors, they usually prefer name brand and you should have blood work every 3 months to monitor the level of the medicine and the thyroid's functioning. Examples of what can happen if the thyroid is diseased and not working properly, excessive weight gain or loss, profuse hair loss, or sudden unwanted hair growth, no energy, too much energy, marked depression or anxiety. Then there is always how bad your hair and skin will look and feel, it will either be dry and burned looking or really greasy.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What will happen to my thyroid if I do not take the pills?
1 answer • 24 May 2010
I heard that taking Synthroid can cause this if taken for a lengthy time. Is that true?
1 answer • 4 Jul 2011
I had my thyroid meds upped in September and then changed to synthroid. I was taking levothyroxine. After that I broke out in hives ... I just did ...
1 answer • 1 Dec 2013
It's been a week now I have not taken my meds, but yhethe odd thing is I feel so much better off them then I do on them. Like more energy and ...
2 answers • 27 May 2015
I've had this happen twice that I am aware of. Once on Levoxyl 88 mcg., actually right when the recall in 2013 happened. And then just recently ...
0 answers • 8 Jun 2016